MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202893
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic surgery with a normal awl, the anchor cannot be implanted.An additional bone hole was made to complete the procedure.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One (b)(4) twinfix ultra ti 4.5mm suture anchor device returned.¿the anchor cannot be implanted.¿ recommended prep instruments are a spade drill tip and a tapered awl.Insertion device, sutures and anchor were returned.The anchor has been fractured and sheared from force.Threads are damaged.The head of the anchor has been damaged.The inserter has been damaged where the anchor mates.The symptoms indicate excess torque and loss of axial alignment contributed to the failure.The hex tip appears to have the head of the anchor snapped off inside.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.No root cause related to the manufacture of this device was confirmed.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8416186
Report Number1219602-2019-00299
Device Sequence Number2989751
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Catalogue Number72202893
Device Lot Number50735304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight49